Thunderstorm Wind, Morgan
- When
- July 1, 1:45 PM EST
- Where
- Morgan County, Coalfield
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.033, -84.417
A few trees were reported down in the Coalfield area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
A few trees were reported down in the Coalfield area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 1, 8:55 AM EST, 4 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 955 AM EDT FRI JUL 1 2005 .DISCUSSION...FOG BURNING OFF AND SKIES MOSTLY SUNNY THIS MID MORNING. GOOD HEATING EARLY WILL ALLOW FOR MOD-STRONG INSTABILITY THIS AFTERNOON WITH GOOD LOW LEVEL LAPSE RATE. UPPER TROUGH MOVING E TO THE NORTH OF TN WILL AID IN LIFT. BEST CONVERGENCE EARLY ALONG NORTHERN PLATEAU THEN PROGRESSES SE THROUGH THE MRX CWA FOR THE REMAINDER OF DAYLIGHT HOURS. HAIL THREAT LOOKS LOW BUT CHANCE FOR DAMAGING WINDS IS ON TRACK. CURRENT FCST OF MORE CLOUD COVER AND SLIGHTLY LOWER MAX TEMPS FOR TDY REMAINS THE SAME. RAISED POPS TO LIKELY AREA-WIDE. STORM MOTIONS TO THE SE NEAR 15 MPH MAY LESSEN MINOR FLOODING THREAT BUT HOURLY RATES AROUND THREE QUARTERS TO ONE INCH WILL BE COMMON. && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && SON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 400 AM EDT FRI JUL 1 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-020830- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 400 AM EDT (300 AM CDT) FRI JUL 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA THIS MORNING...AND INCREASE IN COVERAGE DURING THE AFTERNOON INTO THE EVENING HOURS. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE. THE MAIN THREATS WILL BE THE POSSIBILITY OF DAMAGING WINDS...HAIL...AND LOCALLY HEAVY RAINFALL...WHICH MAY CAUSE SOME LOCALIZED FLOODING OF LOW LYING AND FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN (SATURDAY THROUGH THURSDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A COLD FRONT WILL PASS SOUTHEAST OF THE REGION BY SATURDAY MORNING ...RESULTING IN DRY WEATHER FOR BOTH SATURDAY AND SUNDAY. A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...RETURNS TO THE FORECAST ON THE FOURTH OF JULY. THE REMAINDER OF THE PERIOD WILL BE A TYPICAL SUMMERTIME PATTERN ...WITH MAINLY A CHANCE OF SHOWERS AND STORMS IN THE AFTERNOON AND EVENING EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED IN A FEW AREAS THIS AFTERNOON AND EVENING. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. TG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 100 PM EDT FRI JUL 1 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-012200- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 100 PM EDT...(1200 PM CDT) FRI JUL 1 2005 ...GUSTY WINDS AND LOCALLY HEAVY RAINFALL EXPECTED ACROSS MUCH OF THE AREA THIS AFTERNOON... A LINE OF THUNDERSTORMS...DEVELOPING ACROSS NORTHERN ALABAMA AND MIDDLE TENNESSEE...WILL MOVE EAST AROUND 20 MPH ACROSS THE AREA THIS AFTERNOON. WIND GUSTS NEAR 40 MPH WILL BE COMMON WITH THESE STORMS. HEAVY DOWNPOURS OF RAIN WILL ALSO ACCOMPANY THESE STORMS. HOURLY RAINFALL RATES WILL BE NEAR THREE QUARTERS OF AN INCH...WITH HIGHER RATES WITH THE STRONGEST STORMS. THIS LOCALLY HEAVY RAINFALL MAY RESULT IN SOME MINOR FLOODING OF SMALL STREAMS AND STREETS. FREQUENT LIGHTNING STRIKES SHOULD BE EXPECTED. SMALL HAIL IS ALSO POSSIBLE. THESE STORMS WILL BE MOVING THROUGH THE AREA DURING THE HOURS OF MAXIMUM DAYTIME HEATING. THERE IS A CHANCE FOR SOME OF THESE STORMS WILL REACH SEVERE LIMITS AND PRODUCE WIND GUSTS AROUND 60 MPH AND HAIL THE SIZE OF PENNIES. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES ON THIS WEATHER SITUATION. SON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
118 PM EDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 1 E PIGEON FORGE 35.79N 83.54W
06/30/2005 SEVIER TN UTILITY COMPANY
NUMEROUS TREES AND POWERLINES DOWNED ALL OVER UPPER
MIDDLE CREEK FROM DOLLYWOOD AMUSEMENT PARK TO CATONS
CHAPEL. REPORTED BY SEVIER COUNTY ELECTRIC.
0535 PM TSTM WND DMG GATLINBURG 35.72N 83.49W
06/30/2005 SEVIER TN UTILITY COMPANY
SEVERAL TREES AND POWERLINES DOWNED IN AND AROUND
GATLINBURG. REPORTED BY SEVIER COUNY ELECTRIC.
&&
FERRELLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
150 PM EDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0109 PM TSTM WND DMG 3 SSW PIKEVILLE 35.57N 85.22W
07/01/2005 BLEDSOE TN LAW ENFORCEMENT
1 TREE DOWN ACROSS MCRENOLDS ROAD. REPORTED BY DISPATCH.
0115 PM TSTM WND DMG DUNLAP 35.37N 85.39W
07/01/2005 SEQUATCHIE TN LAW ENFORCEMENT
FROM 115 PM THROUGH 125 PM EDT...NUMEROUS TREES DOWN
COUNTYWIDE. REPORTED BY DISPATCH.
&&
FERRELLThe Knoxville radar (KMRX), 92 km away, was scanning. The volume nearest the first event began at 18:47 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464974.